MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD ULTRASONIC BIPOLAR GENERATOR; ULTRASONIC GENERATOR

SHIRAKAWA OLYMPUS CO., LTD ULTRASONIC BIPOLAR GENERATOR; ULTRASONIC GENERATOR
Model Number USG-410
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the (loaner) device (usg-410) exhibited an error message of "please restart the generator" each time the surgeon activated seal and cut.According to the reporter, seal was absolutely working fine.The olympus representative who was present during the therapeutic total laparoscopic hysterectomy (tlh) procedure turned the device off several times however, the surgeon was reported lost his patience with the disruption and changed transducer, changed device to a third party ethicon (harmonic device).The intended procedure was completed using the third party device.There was a ten (10) minutes delay in the procedure due to the customer/olympus representative tried to get the device (usg-410) to work, however, the delay was reported not clinically relevant, patient according to the reporter is absolutely fine.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation and inspection, service repair noted that externally, the unit looked to have suffered transit damage.The front panel noted cracked.The rear panel and top cover are deformed.The link-in socket on mother board printed circuit board ( mb pcb) found damaged.Internal unit inspection found the chassis observed to be deformed.When tested, the unit had instances of error u006 on previous use.The unit failed the ¿ultrasonic output power measurement test¿, and the unit presented the error u006.This was found to be caused by a faulty is printed circuit board (pcb).A new is pcb from stock was fitted (tested with the device) and the unit then passed all tests in accordance with the original equipment manufacturer (oem) technical manual.The cooling fan was found making a grinding noise.Evaluation found the customer reported issue (specified fault) was unconfirmed, however, error message of u006 was observed and the unit failed the ultrasonic output power measurement test due to faulty is pcb noted.The pcb recommended to be replaced and other identified parts during inspection needs to be replaced.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the specific root cause could not be determined at this time.Correction: per the legal manufacturer, there is no potential for this issue (appearance defects, grinding noise from the cooling fan, ultrasound output test failed and error code u006 due to a printed circuit board failure) to cause or contribute to death or serious injury if the malfunction were to recur.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC BIPOLAR GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15499252
Report Number3002808148-2022-02519
Device Sequence Number6090447
Product Code LFL
UDI-Device Identifier04953170406881
UDI-Public04953170406881
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THUNDERBEAT.HARMONIC (THIRD PARTY).
Patient SexUnknown